Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 3, 2013, 3:44 AM CST for 4 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 3, 2013, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2013, 3:44 AM CST (09:44 UTC)
- In effect from
- Mar 3, 2013, 11:00 AM CST
- Expired
- Mar 3, 2013, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Cotton County, OK, Harmon County, OK, Jackson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 36 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241 WWUS84 KOUN 030944 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 344 AM CST SUN MAR 3 2013 .STRONG SOUTHERLY WINDS WILL COMBINE WITH WARM TEMPERATURES AND VERY DRY AIR TO PRODUCE VERY HIGH TO EXTREME WILDFIRE DANGERS ACROSS WESTERN NORTH TEXAS AND FAR SOUTHWEST OKLAHOMA. TXZ083>090-031745- /O.UPG.KOUN.FW.A.0004.130303T1700Z-130304T0200Z/ /O.NEW.KOUN.FW.W.0004.130303T1700Z-130304T0200Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 344 AM CST SUN MAR 3 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR DANGEROUS WILDFIRE CONDITIONS ACROSS WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURE...76 TO 83 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING THROUGH EARLY EVENING WILL LIKELY SPREAD RAPIDLY DUE TO LOW HUMIDITIES... STRONG WINDS...AND DRY FINE FUELS. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ033-036-037-044-031745- /O.NEW.KOUN.FW.W.0004.130303T1700Z-130304T0200Z/ HARMON-JACKSON-TILLMAN-COTTON- 344 AM CST SUN MAR 3 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR DANGEROUS WILDFIRE CONDITIONS ACROSS FAR SOUTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING. * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...73 TO 79 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING THROUGH EARLY EVENING WILL LIKELY SPREAD RAPIDLY DUE TO LOW HUMIDITIES... STRONG WINDS...AND DRY FINE FUELS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
1 follow-up statement
790 WWUS84 KOUN 031727 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1127 AM CST SUN MAR 3 2013 .STRONG SOUTHERLY WINDS WILL COMBINE WITH WARM TEMPERATURES AND VERY DRY AIR TO PRODUCE VERY HIGH TO EXTREME WILDFIRE DANGER ACROSS WESTERN NORTH TEXAS AND FAR SOUTHWESTERN OKLAHOMA. OKZ033-036-037-044-TXZ083>090-040130- /O.CON.KOUN.FW.W.0004.000000T0000Z-130304T0200Z/ HARMON-JACKSON-TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 1127 AM CST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR DANGEROUS WILDFIRE CONDITIONS ACROSS WESTERN NORTH TEXAS AND FAR SOUTHWESTERN OKLAHOMA. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURE...76 TO 83 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING THROUGH EARLY EVENING WILL LIKELY SPREAD RAPIDLY AS A RESULT OF LOW HUMIDITIES... STRONG WINDS...AND DRY FINE FUELS. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT ANY SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT IMMEDIATELY. && $$ KURTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 2, 10:08 PM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Mar 2, 10:08 PM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1008 PM CST SAT MAR 2 2013
.UPDATE...
THE SURFACE HIGH THAT WAS PARKED OVERHEAD THIS MORNING WILL
CONTINUE TO SHIFT EAST THROUGH THE LATE EVENING HOURS AS A LEE
SURFACE TROUGH DEEPENS NEAR E CO. SOME LOCATIONS ACROSS EXTREME
WESTERN OK ARE MORE THAN 15 DEGREES WARMER THAN YESTERDAY AT THIS
TIME. CONSIDERING THE PREVIOUS COMBINED WITH HIGHER DEWPOINTS AND
SLOWLY INCREASING SOUTHERLY WINDS...LOW TEMPS FOR TOMORROW MORNING
HAVE BEEN INCREASED A FEW DEGREES FOR MANY LOCATIONS. THE
EXCEPTION WILL BE ACROSS SOUTHEAST OKLAHOMA WHERE DRIER AIR WILL
CONTINUE TO RESIDE NEAR THE SFC RIDGE AXIS. TEMPS WERE NUDGED DOWN
HERE A FEW DEGREES. MINOR ADJUSTMENTS WERE ALSO MADE TO THE SKY
GRIDS. ALL UPDATED PRODUCTS HAVE BEEN SENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 30 68 42 69 / 0 0 0 0
HOBART OK 34 74 44 70 / 0 0 0 0
WICHITA FALLS TX 35 79 48 80 / 0 0 0 0
GAGE OK 28 64 34 58 / 0 0 0 10
PONCA CITY OK 27 62 36 59 / 0 0 0 10
DURANT OK 26 66 49 80 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR TXZ083>090.
&&
03/30Hazardous weather outlook, Mar 2, 9:53 PM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CST SAT MAR 2 2013
OKZ004>048-050>052-TXZ083>090-040400-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
953 PM CST SAT MAR 2 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS WILL OCCUR THROUGH TONIGHT.
DISCUSSION...
A DRY AND STABLE AIRMASS WILL RESIDE OVER THE SOUTHERN PLAINS
THROUGH TONIGHT...PREVENTING THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY MAR 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A LARGE UPPER STORM SYSTEM WILL APPROACH THE SOUTHERN PLAINS
LATE NEXT WEEK. THIS WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO MUCH OF THE AREA BY FRIDAY. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...BUT LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.
OTHER HAZARDOUS WEATHER...
A COMBINATION OF GUSTY SOUTH WINDS...LOW RELATIVE HUMIDITIES...AND
VERY WARM TEMPERATURES SUNDAY AFTERNOON WILL RESULT IN VERY HIGH
WILDFIRE POTENTIAL SPREAD ACROSS FAR SOUTHWESTERN OKLAHOMA AND
WESTERN NORTH TEXAS SUNDAY. PLEASE SEE THE FIRE WEATHER WATCH FOR
MORE INFORMATION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.
BARNES/KURTZNearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.